MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-06-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 5/6 amplatzer piccolo occluder was selected for implant in a 35 day old 3 kg premature patient with the following patent ductus arteriosus (pda) dimensions: pda minimal diameter of 4 mm, pda length of 12 mm and diameter at aortic ampulla of 7 mm.During the procedure the device was placed intraductal, but soon after releasing the device from the delivery cable, the device embolized into the pulmonary artery.The device was successfully snared and removed from the patient.A 3 mm amplatzer duct occluder was then used and successfully implanted intraductally to resolve the event.The procedure was not extended longer than is clinically significant and the patient remained hemodynamically stable throughout.The patient is stable.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation on the device embolization, per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12339090
Report Number2135147-2021-00332
Device Sequence Number14154724
Product Code MAE
UDI-Device Identifier05415067031051
UDI-Public05415067031051
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number9-PDAP-05-06-L
Device Catalogue Number9-PDAP-05-06-L
Device Lot Number6952114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 DA
Patient Weight3